Flood, Atchison
- When
- June 14, 6:00 PM CST to June 15, 6:00 AM CST
- Where
- Atchison forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.431, -95.428 (the zone’s center; the record gives no point)
Heavy rains across northwest Missouri caused extensive minor to moderate flooding of streams. 45 feet above flood stage.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
Heavy rains across northwest Missouri caused extensive minor to moderate flooding of streams. The Tarkio River at Fairfax crested 5.45 feet above flood stage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 14, 2:45 AM CST, 15 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 345 AM CDT THU JUN 14 2001 IR SAT SHOWS THAT CLOUD TOPS CONTINUE TO COOL THIS MORNING...WITH SRN EXTENT OF CONVECTION RIGHT IN THE MIDDLE OF KANSAS ALONG FRONT. AS THE LLVL JET MOVES EAST...EXPECT THE LINE OF CONVECTION TO FOLLOW ALONG. NWRN ZONES WILL SEE ACTIVITY BY ZONE ISSUANCE...HOWEVER THE REST OF WRN CWA WILL HAVE TO WAIT TIL MORE LIKE 12Z. WHILE THE ACTIVITY MAY WEAKEN SOMEWHAT AS IT ENTERS CWA...EXPECT DAYTIME HEATING TO REDEVELOP/STRENGTHEN IT IN ERN CWA. SEVERE POTENTIAL WILL PROBABLY BE HIGHEST EAST OF I35. DIRECTIONAL SHEAR MORESO THAN SPEED SHEAR. WILL DO POPS CLOSE TO CURRNT ZFP/GUID. NOT EXPECTING A LOT OF TRAINING AS FRONT SEEMS TO MOVE PRETTY FAST BY EVENING...BUT BRIEF HEAVY RAIN IS POSSIBLE. TEMPS ARE TRICKY. FEEL THAT TSRA WILL TAKE LONG ENOUGH THAT ERN CWA WILL BE ON THE WARM SIDE...WHERE THE WRN CWA WILL HALT WARMING ONCE PRECIP ARRIVES. WARM CURRENT TEMPS...SO WILL GO NEAR 85 IN THE WEST AND UPPER 80S IN THE EAST. MODELS IN DECENT AGREEMENT WITH THE EXITING SYSTEM...AND THIS IS ALONG THE LINES OF CURRNT PKG. COOLER DAY EXPECTED ON FRIDAY...WITH WARM UP FOR THE WEEKEND. NO OTHER CHANGES PLANNED. .EAX... KS...NONE. MO...NONE. LVQ
MOZ005>008-014>017-022>025-030>033-038>040-044>046-054-142215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 513 PM CDT THU JUN 14 2001 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MISSOURI HAS CANCELLED SEVERE THUNDERSTORM WATCH NUMBER 424 FOR THE FOLLOWING COUNTIES... IN MISSOURI...HARRISON...MERCER...PUTNAM...SCHUYLER...DAVIESS... GRUNDY...SULLIVAN...ADAIR...MACON...LINN...LIVINGSTON... CALDWELL...RAY...CARROLL...CHARITAN...RANDOLPH...LAFAYETTE... SALINE...HOWARD...JOHNSON...PETTIS...COOPER AND HENRY. THE SEVERE THUNDERSTORMS HAVE MOVED OFF TO THE EAST. ADDITIONAL RAIN AND THUNDERSTORMS ARE EXPECTED THIS EVENING AND EARLY TONIGHT BUT WILL REMAIN BELOW SEVERE LIMITS. PB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
544 PM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0335 PM MARSHALL MO WIND DAMAGE
06/14/01 SALINE TREES DOWN REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
548 PM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM BOONVILLE MO WIND DAMAGE
06/14/01 COOPER POWER LINES AND
TREES DOWN REPORTED BY
LAW ENfFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
550 PM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM LIBERTY MO WIND DAMAGE
06/14/01 CLAY LARGE TREES DOWN REPORTED
BY LAW ENFORCEMENT
OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
619 PM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM 2 W BLYTHEDALE MO WIND DAMAGE
06/14/01 HARRISON LARGE TREES DOWN
AND SEVERAL OUTBUILDINGS
DESTROYEDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
637 PM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM EXCELLO MO WIND DAMAGE
06/14/01 MACON LARGE TREE DOWN REPORTED
BY LAW ENFORCEMENT
OtFFICIAL.The national radar mosaic for the moment the first event began.
12 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5253024, 5253025, 5253632, 5253636, 5253631, 5253635, 5253637, 5253638, 5253634, 5253639, 5253640, 5253633.